Alert archive / South Carolina / Wind Advisories in 2022

Wind Advisory 1, NWS Columbia, SC

January 2, 202218 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this wind advisory at Jan 2, 2022, 2:40 PM EST for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 3, 2022, 3:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2022, 2:40 PM EST (19:40 UTC)
In effect from
Jan 3, 2022, 3:00 AM EST
Expired
Jan 3, 2022, 12:53 PM EST
In force
10 hr
Issued by
NWS Columbia, SC
All 23 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2022-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2022-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS72 KCAE 021940
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
240 PM EST Sun Jan 2 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-030800-
/O.NEW.KCAE.WI.Y.0001.220103T0800Z-220103T1600Z/
/O.EXT.KCAE.LW.Y.0001.000000T0000Z-220103T0800Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
240 PM EST Sun Jan 2 2022

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST MONDAY...

* WHAT...For the Lake Wind Advisory, south winds 5 to 15 knots
  with gusts up to 30 knots. For the Wind Advisory, west winds 15
  to 20 knots with gusts up to 35 knots expected across area
  lakes, and speeds of 20 to 25 mph with gusts of 35 to 45 mph 
  expected across land surfaces.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...For the Lake Wind Advisory, until 3 AM EST Monday. For 
  the Wind Advisory, from 3 AM to 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Strong winds and rough waves on area lakes will create hazardous
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Boaters on area lakes
should use extra caution since strong winds and rough waves can
overturn small craft.

&&

$$
4 follow-up statements
781 
WWUS72 KCAE 030807
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
307 AM EST Mon Jan 3 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-031600-
/O.EXP.KCAE.LW.Y.0001.000000T0000Z-220103T0800Z/
/O.CON.KCAE.WI.Y.0001.000000T0000Z-220103T1600Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
307 AM EST Mon Jan 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...
...LAKE WIND ADVISORY HAS EXPIRED...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph
  becoming westerly at 20 to 30 mph with gusts to 45 mph.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...Through 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Isolated downed trees possible due to saturated soil from recent
  rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
744 
WWUS72 KCAE 030933 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Columbia SC
433 AM EST Mon Jan 3 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-031600-
/O.CON.KCAE.WI.Y.0001.000000T0000Z-220103T1600Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
433 AM EST Mon Jan 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph
  becoming westerly 20 to 30 mph with gusts around 40 to 45 mph.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...Through 11 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Isolated downed trees possible due to saturated soil 
  from recent rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
834 
WWUS72 KCAE 031401
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
901 AM EST Mon Jan 3 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-031900-
/O.EXT.KCAE.WI.Y.0001.000000T0000Z-220103T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
901 AM EST Mon Jan 3 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

* WHAT...West to northwest winds 20 to 30 mph with gusts to 40 mph.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Isolated downed trees possible due to saturated soil 
  from recent rains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
001 
WWUS72 KCAE 031753
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1253 PM EST Mon Jan 3 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-031900-
/O.CAN.KCAE.WI.Y.0001.000000T0000Z-220103T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
1253 PM EST Mon Jan 3 2022

...WIND ADVISORY IS CANCELLED...

Although breezy conditions will persist through afternoon, winds
will continue to slowly diminish into this evening.  The Wind 
Advisory has been cancelled

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Jan 2, 12:59 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 2, 12:59 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1259 PM EST Sun Jan 2 2022

.SYNOPSIS...
Widespread rain across the area today which may be heavy at
times. Tonight a cold front will move into the area which will
generate thunderstorms. A few storms may produce damaging wind
gusts and a tornado is possible. Cooler and drier weather
expected to start next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Line of convection along slow moving initial boundary is slowing
sinking southward. It has been sub-severe and is expected to
remain so as it slowly pushes southward. Brief heavy rainfall
and gusty winds are accompanying it as well, but that will be
brief. Temps have been dropping into the mid 60s behind this
front, and given widespread clouds and showers we'll likely see
temperatures remain stay in the 60s the rest of the day. Some
breaks in the clouds are noted across central GA, which should
allow for temps to increase a tad this afternoon. Either way,
temps likely won't move too much from where they are right now.

Weather will begin to increase in activity again this afternoon
as the main weather event takes shape. Heavy rainfall is
expected to be an initial risk this afternoon and evening,
beginning around 4p. The area will be within the favorable
right-entrance region of a strong upper level jet, which will
foster the development of a strong low level jet this afternoon.
HREF pushes a plume of PWs >1.4" into the area, which is well
within the 90th percentile for the year. This, plus the
aforementioned forcing, will foster an area of widespread
convection this evening along and north of the boundary.
Rainfall should be efficient given warm lower atmosphere and
high PWs. HREF members are concerning, showing widespread heavy
rainfall this afternoon and evening across our southeastern
counties. 6h rainfall could in the 1-3" range across an area
that saw heavy rainfall on Thursday. As a result, we are issuing
a Flash Flood Watch for the southern/eastern half of our FA
from 4p today until 4a Monday. This rainfall will continue into
the overnight hours as the main surface low and cold front
approach the region from the southwest.

PREVIOUS DISCUSSION: The main front and upper trough will move
into the area by this evening with the stalled surface
prefrontal trough out ahead. There is a bit of a question as to
the coverage of lingering showers into the afternoon which may
help to limit instability. Global and HiRes models are in
agreement of a surface low developing tonight along the front
and tracking somewhere between the I-20 and I-85 corridors. As
another strong low level jet pushes into the area with 850mb
winds around 60 knots, low level shear will be very strong with
increasing helicity as the surface low tracks near the forecast
area. While instability looks fairly weak especially with the
timing of the front arriving tonight, SW flow will keep dew
points in the low to mid 60s with forecast soundings indicating
the potential for at least some sbCAPE. As of now, a marginal
risk is in place for severe weather with a damaging wind gust
and tornado threat tonight. Any storms that do develop tonight
will likely exhibit rotation, the main question is if they will
be surface based, which at this point is quite uncertain. This
event will also likely be quite the rainmaker with PWATs well
above normal in the 1.6 to 1.7 inch range. The axis of the
highest QPF has shifted farther north, however, which will limit
flooding concerns for our forecast area.

Late tonight as the low departs the area, strong cold advection
will develop with a tight pressure gradient over the area. Wind
gusts will likely exceed 30 mph bringing temperatures back into
the 40s by Monday morning. Lingering wrap around moisture around
the upper trough will keep chances for rain, especially in the
northern forecast area into Monday morning.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The upper level trough axis will be lifting northeastward away from
the region between 12-18z Monday. Models have trended a bit higher
with wrap around moisture on the back side of the departing surface
low with some favorable moisture within the snow growth zone from
12z-15z but the lowest levels of forecast soundings across the
northern Midlands show a warm enough layer that precipitation should
fall as a cold rain. Cannot totally rule out a few flakes mixing in
but think any significant changeover to snow would remain north of
the forecast area and this type of setup where the cold air is
chasing the moisture usually does not result in much snow in our
area. Even if some changeover were to occur from strong synoptic
forcing and diabatic cooling, days of record heat and extremely warm
ground temps in the 60s would prevent any meaningful accumulation or
impacts.

As the surface low deepens and races northeast off the Mid-Atlantic
coast through the day, the pressure gradient will weaken and so will
the stronger winds. Cold advection will continue through Monday
afternoon into the night being in the wake of the departing low, but
it will be offset a bit from downsloping flow. Expect max
temperatures to range from the upper 40s north to the mid 50s
southeast Midlands and lower CSRA. The surface high will settle over
the Mid-Atlantic and Carolinas by 12z Tuesday and with clear skies
and a dry air mass this should promote strong radiational cooling
and lows in the 20s to around 30 degrees.

Tuesday and Tuesday night...Fair weather is expected with generally
zonal westerly 500mb flow on Tuesday which backs a bit more
southwesterly Tuesday night in response to an upper level trough
digging across the upper Midwest into the Great Lakes region. The
surface high will retreat off the coast allowing for a southerly low
level flow to develop which will allow atmospheric moisture to
increase with PWATs rising back to around 0.5-0.75 inches by 12z
Wednesday. Temperatures on Tuesday will be below normal with little
mixing after a cold start with highs expected in the upper 40s to
lower 50s. Increasing moisture in the mid level Tuesday night and
some cloud cover will limit radiational cooling so overnight lows
are expected to be a bit warmer with lows likely occurring early and
generally in the lower to mid 30s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure will continue to retreat off the coast as increasing
southerly flow allows temperatures to warm back to near normal
values on Wednesday. A weak cold front, associated with low pressure
moving eastward into New England, will approach from the north but
is expected to remain north of our area. Additional northern stream
shortwave energy will dive down through the upper Midwest on
Thursday, inducing coastal low development Thursday night and drive
a cold front through the forecast area on by early Friday. Expect
scattered showers across the region Thursday and Thursday night,
though a lack of instability should limit thunderstorm development.

Cooler high pressure will build over the area Thursday night in the
wake of the cold front as high pressure settles over the region into
the weekend. Temperatures will moderate mid week ahead of the front
to near or slightly above normal, then fall back below normal Friday
and Saturday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR conditions have briefly overspread the terminals but don't
anticipate that continuing for long. Widespread showers and embedded
thunderstorms will move back in later, with MVFR and IFR conditions
likely.

We have had a brief lull in activity behind the weak front that
moved through earlier today. This has set up shop south of OGB and
won't move too much. As a result, all of the terminals have had VFR
conditions develop. This will likely be short lived. A surface low
will rapidly develop to our west and push towards us through the
period. Ahead of this, widespread and strong lift will develop
showers and thunderstorms over the next several hours. The
Augusta and Orangeburg terminals will likely be impacted first,
with rainfall then moving into the Columbia terminals. Expect
this to develop in the 21z-23z timeframe, with rain continuing
into the overnight hours. I expect MVFR cigs to develop with
this again even if guidance is a bit less bullish than I am in
the TAF. Additionally, any heavier showers will result in IFR
vis and cigs, and I have a TEMPO group at all sites to account
for this.

As the surface low approaches the region from the west, we'll see an
increase in south and southeasterly flow, with some gusts upwards of
20 knots as we approach 06z. A cold front will approach in the 04z
to 08z timeframe, bringing with it potential strong showers/storms.
These may be severe, but will certainly be gusty as they push
through. Behind this front, winds are expected to be very gusty
through the early morning hours. Gusts upwards of 30-35 knots are
not out of the question between 09z and 15z during the period. Given
the surface winds being strong, have opted to keep LLWS out of the
TAF at this time. Though, it is certainly possible given the
strength of the overall wind field. Restrictions are likely to begin
clearing as drier air pushes in behind the front; though, I think
MVFR cigs will likely still hang around through 13z-15z before
we clear tomorrow. Wind direction will be tough through the
period. It is out of the southwest right now, and will likely
shift to the southeast for several hours tonight. Behind the
front, we'll likely go southwesterly again for several hours
before northwesterly winds push in.

EXTENDED AVIATION OUTLOOK...Much drier air behind the storm
system mid Monday morning through Midweek as pressure ridge
dominates. Another front may move into the region Thursday with
restrictions possible.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until noon EST Monday for GAZ040-063>065-
     077.
     Flood Watch from 4 PM EST this afternoon through late tonight
     for GAZ065-077.
SC...Lake Wind Advisory until noon EST Monday for SCZ016-018-
     020>022-025>031-035-037-038-041-115-116-135>137.
     Flood Watch from 4 PM EST this afternoon through late tonight
     for SCZ016-022-027>031-035-037-038-041-135>137.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jan 2, 1:35 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
135 PM EST Sun Jan 2 2022

GAZ040-063-064-SCZ018-020-021-025-026-115-116-031845-
Lincoln-McDuffie-Columbia-McCormick-Newberry-Fairfield-Edgefield-
Saluda-Northern Lancaster-Southern Lancaster-
135 PM EST Sun Jan 2 2022

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Strong low pressure and a cold front will cross the region tonight.
Severe storms are possible. Damaging wind gusts are the primary
threat but an isolated tornado also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Lake Wind Advisory through 1 pm Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GAZ065-077-SCZ016-022-027>031-035-037-038-041-135>137-031845-
Richmond-Burke-Chesterfield-Kershaw-Lexington-Richland-Lee-Aiken-
Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
135 PM EST Sun Jan 2 2022

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EST MONDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.
   Flood Watch.

Strong low pressure and a cold front will cross the region tonight.
Severe storms are possible, generally late in the evening into overnight.
Some heavier storms may possibly cause flash flooding in flood-
prone areas. Damaging wind gusts are the primary threat but an
isolated tornado also possible in the overnight hours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Lake Wind Advisory through 1 pm Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jan 2, 11:53 AM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Columbia SC
1153 AM EST Sun Jan 2 2022

SCZ038-137-021715-
Southeastern Orangeburg SC-Clarendon SC-
1153 AM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of southeastern
Clarendon and southeastern Orangeburg Counties through 1215 PM EST...

At 1152 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Manning to near Santee Cooper
Regional Airport. Movement was southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Santee Cooper Regional Airport, Rocks Pond Campground and Marina,
Blounts Landing and Foreston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
      3346 8015 3345 8015 3346 8016 3345 8017
      3345 8020 3344 8020 3345 8022 3339 8022
      3350 8038 3375 8008 3373 7997
TIME...MOT...LOC 1652Z 292DEG 33KT 3367 8006 3353 8019

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NS

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:34 AM ESTSpecial Weather StatementCAEFairfield, Lancaster, Newberry56 min
Jan 2, 7:03 AM ESTSpecial Weather StatementCAEMcCormick, Newberry42 min
Jan 2, 7:48 AM ESTSpecial Weather StatementCAEEdgefield, McCormick, Saluda42 min
Jan 2, 11:53 AM ESTSpecial Weather StatementCAEClarendon22 min
Jan 2, 12:04 PM ESTFlood WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 6 more16 hr

Nearby

Wind Advisories in South Carolina, 2022Wind Advisories in Georgia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.